Communications in Mathematical Physics

, Volume 148, Issue 3, pp 601–621

Statistics of shocks in solutions of inviscid Burgers equation

  • Ya. G. Sinai
Article

Abstract

The purpose of this paper is to analyze statistical properties of discontinuities of solutions of the inviscid Burgers equation having a typical realizationb(y) of the Brownian motion as an initial datum. This case was proposed and studied numerically in the companion paper by She, Aurell and Frisch. The description of the statistics is given in terms of the behavior of the convex hull of the random process\(w(y) = \int\limits_0^y {(b(\eta ) + \eta )} d\eta \). The Hausdorff dimension of the closed set of thosey where the convex hull coincides withw is also studied.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    She, Z.-S., Aurell, E., Frisch, U.: The inviscid Burgers equation with initial data of Brownian type. Commun. Math. Phys.148, 623 (1992)Google Scholar
  2. 2.
    Hopf, E.: The partial differential equationu t+uu x=μu xx+, Commun. Pure Appl. Math.3, 201–230 (1950)Google Scholar
  3. 3.
    Burgers, J.M.: The nonlinear diffusion equation. p. 174. Dordrecht: D. Reidel 1974Google Scholar
  4. 4.
    Stroock, D.W., Varadhan, S.R.S.: Multi-dimensional diffusion processes p. 338, Berlin, Heidelberg, New York: Springer 1979Google Scholar
  5. 5.
    Sinai, Ya. G.: Distribution of some functionals of the integral of the Brownian motion. Theor. Math. Phys. (in Russian) (1992 (in press))Google Scholar
  6. 6.
    Falconer, K.: The geometry of fractal sets. Cambridge: Cambridge University Press 1985Google Scholar

Copyright information

© Springer-Verlag 1992

Authors and Affiliations

  • Ya. G. Sinai
    • 1
    • 2
  1. 1.Landau Institute of Theoretical PhysicsMoscowRussia
  2. 2.Mathematics DepartmentPrinceton UniversityUSA

Personalised recommendations